MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SAFESTEP HUBER NEEDLE SET 19G X 0.75IN; SET, ADMINISTRATION, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 SAFESTEP HUBER NEEDLE SET 19G X 0.75IN; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of aseps0010 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported via medwatch "when deaccessing a port-a-cath, the port needle did not retract into the safety.The needle had to be physically pulled out of the port and the safety was not able to be applied." placement info: port a cath single lumen-right internal jugular no harm to patient.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a cracked infusion set y-site luer was confirmed and the cause appeared to be supplier-related.The product returned for evaluation was two 20ga x 0.75¿ powerloc max safety infusion sets with y-site.The first sample (sample 1) exhibited usage residues throughout.Needleless injection caps were attached to both luer adapters.A longitudinally aligned split was observed in the y-site, extending from the orifice past the attached accessory.Microscopic inspection of sample 1 revealed that the split occurred along a molding weld line.The split surfaces were dull and granular.Sample 2 was received in its original sealed packaging.The sample was unused.Microscopic inspection of sample 2 confirmed a molding weld line in the y-site but was otherwise unremarkable.The crack occurred along a feature caused during the molding process.The device is a supplied component and corrective actions have been implemented by the supplier.The complaint sample was manufactured prior to implementation of those actions.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported via medwatch "when deaccessioning a port-a-cath, the port needle did not retract into the safety.The needle had to be physically pulled out of the port and the safety was not able to be applied." placement info: port a cath single lumen-right internal jugular no harm to patient.

Brand Name
SAFESTEP HUBER NEEDLE SET 19G X 0.75IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key10714389
Report Number3006260740-2020-20208
Device Sequence Number17067299
Product Code FPA
UDI-Device Identifier00801741066245
UDI-Public(01)00801741066245
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K040527
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2023
Device Model NumberN/A
Device Catalogue NumberLH-0033
Device Lot NumberASEPS0010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2020
Initial Date Received by Manufacturer 09/28/2020
Supplement Date Received by Manufacturer11/30/2020
Initial Report FDA Received Date10/21/2020
Supplement Report FDA Received Date12/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;